Headache & contraceptive patch: For the past 2 weeks I... - BASHH

BASHH

19,612 members2,918 posts

Headache & contraceptive patch

HP12 profile image
HP12
5 Replies

For the past 2 weeks I’ve had around 8 headaches that have been so uncomfortable and actually make me feel sick... I haven’t had any auras but could they still be related to the patch?

I used to be on the combined pill which I was taken off because of auras/headaches

5 Replies
Galen70 profile image
Galen70

The patch also contains oestrogens , if you had "aura" which was related to actual migraines which predates your use of the combined pill, you shouldn't be on oestrogens at all. If they are oestrogen related headaches or aura, then you should either be on a low dose 20mcg pill , or a progestogen only method . Evra has pretty much the same oestrogen delivered daily as contraceptive pill, so it was not the best of switches if this is oestrogen related . medicines.org.uk/emc/produc...

HP12 profile image
HP12 in reply to Galen70

So is that a yes it could be related to the patch?

I was taking the advice of the nurse and that’s why I’m on it.

Galen70 profile image
Galen70 in reply to HP12

in a nutshell yes, if you read my response though above :-) however looking at your previous posts, you have been on the patch for 8 months ??

HP12 profile image
HP12 in reply to Galen70

I’ve been on it for over a year now... but I was on the combined pill for over 2 years before I got migraines/auras

Galen70 profile image
Galen70 in reply to HP12

If the headaches have only started recently, after being on the patch for a year, they are likely unrelated.

Im glad the headaches only started after you had been on the pill - so its not headache with aura - which would stop you taking oestrogens.

Its unlikely the patch would start causing headaches out of the blue. Only way to be sure = switch to a different method.

You may also like...